Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 78, NWS Charleston, WV

June 29, 2012Pocahontas County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 29, 2012, 8:28 PM EDT for Pocahontas County, West Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2012, 8:28 PM EDT (00:28 UTC)
Expired
Jun 29, 2012, 9:00 PM EDT
In force
32 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

County Pocahontas County, WV

The radar

The Roanoke radar (KFCX), 136 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 6:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2012-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2012-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1430 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
2496 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WUUS51 KRLX 300028
SVRRLX
WVC075-300100-
/O.NEW.KRLX.SV.W.0078.120630T0028Z-120630T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
828 PM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POCAHONTAS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...CASS SCENIC RAILROAD...MARLINTON...
  GREENBANK...CASS SCENIC RAILROAD STATE PARK...

* UNTIL 900 PM EDT

* AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM CASS SCENIC RAILROAD TO MARLINTON TO 13 MILES
  SOUTHWEST OF MARLINTON...OR ALONG A LINE EXTENDING FROM CASS SCENIC
  RAILROAD TO MARLINTON TO 10 MILES NORTHEAST OF RENICK...AND MOVING
  SOUTHEAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BUCKEYE...DUNMORE...FROST AND MINNEHAHA SPRINGS..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE WINDS AND DAMAGING HAIL. PEOPLE OUTSIDE 
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT 
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS 
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EDT SATURDAY MORNING FOR CENTRAL KENTUCKY AND CENTRAL
WEST VIRGINIA.

&&

LAT...LON 3831 7980 3827 7978 3818 7991 3813 7994
      3810 7992 3806 7997 3805 8011 3803 8016
      3804 8024 3812 8037 3827 8036 3834 8033
      3847 8012 3846 8003 3850 7996 3837 7972
TIME...MOT...LOC 0026Z 309DEG 52KT 3843 7991 3824 8011
          3810 8026

$$

12
1 follow-up statement
932 
WWUS51 KRLX 300052
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
852 PM EDT FRI JUN 29 2012

WVC075-300102-
/O.EXP.KRLX.SV.W.0078.000000T0000Z-120630T0100Z/
POCAHONTAS WV-
852 PM EDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR POCAHONTAS COUNTY WILL EXPIRE
AT 900 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR CENTRAL KENTUCKY AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3831 7980 3827 7978 3818 7991 3813 7994
      3810 7992 3806 7997 3805 8011 3803 8016
      3804 8024 3812 8037 3827 8036 3834 8033
      3847 8012 3846 8003 3850 7996 3837 7972
TIME...MOT...LOC 0052Z 309DEG 52KT 3819 7954 3800 7974
          3786 7990

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 7:50 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 29, 7:50 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
750 PM EDT FRI JUN 29 2012

.SYNOPSIS...
EVEN WITH A WEAK FRONT IN THE VICINITY THROUGH THE WEEKEND AND INTO
NEXT WEEK...THUNDERSTORMS WILL BE ON THE INCREASE...AND THE HEAT
HOLDS WITH HEAT ADVISORY AGAIN SATURDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
730 PM UPDATE...VERY BUSY EVENING AS MCS CONTINUES TO PLOW THROUGH
THE CWA...WITH NEAR 80MPH WIND GUSTS AT TIMES AS IT DOES SO.
NUMEROUS REPORTS OF TREES DOWN AND DAMAGE TO STRUCTURES. RADAR
VELOCITY SIGNATURES 70-80KTS 5000FEET + ABOVE THE SURFACE. SEVERE
THUNDERSTORM WATCH WAS EXPANDED TO INCLUDE SOUTHERN/EASTERN
COUNTIES THIS EVENING...EXPIRING AT 1 AM. SEVERAL COUNTIES TO THE
WEST WILL BE DROPPED SHORTLY...AS BULK OF WIND IS TO THE
EAST...WITH MAINLY RAIN WITH A FEW EMBEDDED THUNDERSTORMS
LINGERING.

PREVIOUS DISCUSSION FOLLOWS...
VERY TRICKY FORECAST IN ALL ASPECTS AS MESOSCALE FEATURES WILL
DOMINATE OUR WEATHER THROUGH SATURDAY...EVEN WITH A WEAK FRONT
VICINITY OF OUR CWA. IN THIS SCENARIO...THE HI RES MODELS WILL BE
USED EXCLUSIVELY TO DETERMINE WHAT OUR MAIN PLAYER WILL BE FOR
TONIGHT AND AGAIN SATURDAY.

THE MAIN PLAYER TONIGHT IS AN IMPRESSIVE MCS COMING ACROSS NORTHERN
INDIANA AT TIME. ALL INDICATIONS ARE THAT THIS MCS WILL ROLL THRU AT
LEAST THE NORTHERN HALF OF THE CWA EARLY TONIGHT...WILL HAVE HIGH
POPS NORTH WITH LITTLE FAR SOUTH...DUE TO CAP BEING STRONGER SOUTH.
POPS SHOULD END QUICKLY REMINDER OF NIGHT BEHIND THE EARLY MCS.

FOR SATURDAY...WILL CONCENTRATE LOWER AFTERNOON POPS UP NORTH CLOSER
TO THE FRONT...BUT AGAIN MESOSCALE INFLUENCES WILL BE THE KEY SUCH
AS LINGERING OUTFLOW BOUNDARIES AND POOLED LOW LEVEL MOISTURE LEFT
BEHIND THE MCS.

WILL CONTINUE TO GO WITH A GOOD DEAL OF SUNSHINE SATURDAY...AND
COMBINED WITH THE HIGHER DEWPOINTS...WILL HAVE ANOTHER HEAT ADVISORY
FOR THE LOW LANDS SIMILAR TO TODAY. TEMPS QUITE WARM TONIGHT AND
SIMILAR HIGH TEMPS SATURDAY AS TODAY.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
NORTHWEST FLOW ALOFT IS EXPECTED THROUGH THE PERIOD...WITH A WEAK
FRONTAL BOUNDARY HANGING AROUND INTO EARLY NEXT WEEK. HARD TO
DETERMINE THE EXACT TIME AND LOCATION OF CONVECTION THROUGH THE
PERIOD...WITH MODEL VARIABILITY IN MESOSCALE FEATURES. SO HAVE
GENERAL SLIGHT CHANCE TO CHANCE POPS...WITH MAX POPS DIURNALLY
DRIVEN...THEN DROPPING OFF SOME OVERNIGHT. IF AN MCS FORMS
UPSTREAM...HIGHER POPS MAY BE NEEDED AS DETAILS ARE RESOLVED. HIGH
AND LOW TEMPERATURES COULD GREATLY VARY DEPENDING ON WHEN AND WHERE
CONVECTION AND CLOUD DEBRIS MOVE THROUGH. NO CONFIDENCE TO DETAIL
THIS AT THIS POINT...SO STAYED MORE WITH THE SYNOPTIC TEMPERATURE
PATTERN OF ABOVE NORMAL TEMPS. IN GENERAL...HIGHS IN THE 90S AND
LOWS IN THE UPPER 60S AND LOWER 70S ARE EXPECTED ACROSS THE
LOWLANDS. HIGHER ELEVATIONS WILL SEE HIGHS IN THE UPPER 70S AND
80S...WITH LOWS IN THE 60S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
RIDGE EXPECTED TO CONTINUE BUILDING OVER THE CENTRAL US...WITH HOT
WEATHER STICKING AROUND. WITH UPPER LEVEL NORTHWEST FLOW ON THE
EASTERN SIDE OF THE RIDGE THE GFS SHOWS A TRAIN OF UPPER LEVEL
IMPULSES/CONVECTIVE COMPLEXES SLIDING ACROSS THE REGION...MIXED WITH
SOME POTENTIAL DIURNAL ENHANCEMENT AS WELL. THE 00Z ECMWF KEEPS
THINGS MUCH MORE DIURNAL. WITH THE NORTHWEST FLOW...THINK THAT THE
GFS IS REASONABLE IN HINTING AT MCS/S...BUT OF COURSE TIMING AND
LOCATION ARE HARD TO PIN DOWN AT THIS POINT.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
00Z SATURDAY THRU 00Z SUNDAY...MCS AT 00Z ALONG A LINE GENERALLY
EAST OF CKB TO CRW AND MOVING EAST AT AROUND 60-70 MPH. EXPECT
HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS OF UP TO 80MPH AS
THE STORM CONTINUES TO MOVE THROUGH. EXPECT STORM TO BE NEAR EKN
AT AROUND 0030-01Z...AND BKW BY 01Z. EXPECT BRIEF IFR/LIFR
CONDITIONS ALONG WITH WIND. AFTER MAIN LINE OF CONVECTION
PASSES...EXPECT HEAVY RAIN...MVFR/IFR AT TIMES...WITH EMBEDDED
CONVECTION.

AREA OF STORMS/RAIN WILL CLEAR AFTER 04-06Z. IF CLOUD COVER CLEARS
LATE TONIGHT...WIDESPREAD IFR/LIFR FOG IS EXPECTED. WILL MONITOR
FOR THE 06Z TAF ISSUANCE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z
SUNDAY...

ALTERNATE SCENARIOS...WIDESPREAD FOG MAY FORM TONIGHT IF SKY COVER CLEARS.
WILL MONITOR FOR THE 06Z TAF ISSUANCE.

FORECAST CONFIDENCE: LOW TO MEDIUM.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            SAT 06/30/12
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    M    M    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    M    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    M    M    H    H    H    H    H    L
PKB CONSISTENCY  H    M    M    M    M    H    M    H    H    H    H    H
CKB CONSISTENCY  H    H    H    M    M    M    M    M    M    H    H    H

AFTER 00Z SUNDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
     013>020-024>032.
     HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR WVZ005>011-
     013>020-024>032.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
     076-083>087.
     HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR OHZ066-067-
     075-076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
     HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR KYZ101>103-
     105.
VA...NONE.

&&

SYNOPSIS...JMV/MZ
NEAR TERM...JMV/SL
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...SL
Hazardous weather outlook, Jun 29, 3:20 PM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
320 PM EDT FRI JUN 29 2012

VAZ003-004-WVZ033>035-301930-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-
320 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>029-
301930-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-
BRAXTON-GILMER-
320 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON OR
OVERNIGHT TONIGHT. STRONG WIND GUSTS...CONSIDERABLE
LIGHTNING...AND LOCAL DOWNPOURS WERE MOST LIKELY WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY
AFTERNOON OR OVERNIGHT SATURDAY NIGHT. STRONG WIND GUSTS AND
CONSIDERABLE LIGHTNING WERE MOST LIKELY WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ105-WVZ005-013-024>026-030>032-301930-
LAWRENCE KY-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-LEWIS-HARRISON-TAYLOR-
320 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS LATE
THIS AFTERNOON OR OVERNIGHT TONIGHT. STRONG WIND
GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST
LIKELY WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY
AFTERNOON OR OVERNIGHT SATURDAY NIGHT. STRONG WIND GUSTS AND
CONSIDERABLE LIGHTNING WERE MOST LIKELY WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ036-038>040-046-047-301930-
FAYETTE-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
320 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS TONIGHT.
STRONG WIND GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS
WERE MOST LIKELY WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY
AFTERNOON OR OVERNIGHT SATURDAY NIGHT. STRONG WIND
GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST
LIKELY WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ037-301930-
NICHOLAS-
320 PM EDT FRI JUN 29 2012

...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. STRONG WIND
GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST
LIKELY WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY
AFTERNOON OR OVERNIGHT SATURDAY NIGHT. STRONG WIND
GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST
LIKELY WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Local storm report, Jun 29, 8:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
810 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0714 PM     FUNNEL CLOUD     RIPLEY                  38.81N 81.69W
06/29/2012                   JACKSON            WV   PUBLIC

            EVENT OCCURRED BETWEEN
            659 PM

&&

NNNN
Local storm report, Jun 29, 8:12 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
812 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0729 PM     TSTM WND DMG     LOUISA                  37.98N 82.59W
06/29/2012                   LAWRENCE           KY   PUBLIC

            TREES DOWN.
            EVENT OCCURRED BETWEEN
            714 PM

&&

NNNN
Local storm report, Jun 29, 8:15 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
815 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             CLARKSBURG              39.29N 80.38W
06/29/2012  U1.00 INCH       HARRISON           WV   PUBLIC

            EVENT OCCURRED
            724 PM 06/29/2012

&&

NNNN
Local storm report, Jun 29, 8:17 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
817 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND DMG     VALLEY BEND             38.80N 79.92W
06/29/2012                   RANDOLPH           WV   PUBLIC

            LARGE BRANCHES BROKEN.
            EVENT OCCURRED 758 PM ON 6/29/2012

&&

NNNN
Local storm report, Jun 29, 8:19 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
819 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     WESTON                  39.03N 80.51W
06/29/2012                   LEWIS              WV   PUBLIC

            LARGE BRANCHES BROKEN.
            EVENT OCCURRED 713 PM 06/29/2012

&&

NNNN
Local storm report, Jun 29, 8:23 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
823 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             BRIDGEPORT              39.29N 80.23W
06/29/2012  U1.00 INCH       HARRISON           WV   PUBLIC

            EVENT OCCURRED
            721 PM 06/29/2012

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:18 PM EDTHeat AdvisoryRLXBoone, Cabell, Kanawha, Lincoln, Logan, Mason and 3 more27 hr
Jun 30, 5:55 PM EDTSevere Thunderstorm WarningRLXMcDowell35 min
Jun 30, 6:28 PM EDTSevere Thunderstorm WarningRLXMcDowell47 min
Jun 30, 7:00 PM EDTSevere Thunderstorm WarningRLXMcDowell, Raleigh, Wyoming36 min
Jun 30, 7:02 PM EDTAreal Flood AdvisoryRLXMcDowell, Wyoming118 min
Jun 30, 7:07 PM EDTSevere Thunderstorm WarningRLXMcDowell38 min
Jun 30, 7:27 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming33 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.